Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 18, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Mar 27, 2012, 9:54 AM MDT for 12 counties in South Dakota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 9:54 AM MDT (15:54 UTC)
- Expired
- Mar 27, 2012, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Custer County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Pennington County, SD, Perkins County, SD, Tripp County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 50 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 3.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446 WWUS73 KUNR 271554 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 954 AM MDT TUE MAR 27 2012 .A STRONG LOW PRESSURE SYSTEM ACROSS NORTH DAKOTA WILL LEAD TO STRONG WINDS ACROSS MOST OF THE AREA THROUGH THIS AFTERNOON. SDZ012-025-026-030>032-072>074-280000- /O.CAN.KUNR.HW.W.0004.000000T0000Z-120328T0000Z/ /O.NEW.KUNR.WI.Y.0018.120327T1554Z-120328T0000Z/ BUTTE-NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BELLE FOURCHE...SPEARFISH... RAPID CITY...FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER... HERMOSA 954 AM MDT TUE MAR 27 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WEST TO NORTHWEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ043-046-049-272100- /O.CAN.KUNR.HW.W.0004.000000T0000Z-120327T1600Z/ /O.NEW.KUNR.WI.Y.0018.120327T1554Z-120327T2100Z/ JACKSON-MELLETTE-TRIPP- INCLUDING THE CITIES OF...KADOKA...WHITE RIVER...WINNER 954 AM MDT TUE MAR 27 2012 /1054 AM CDT TUE MAR 27 2012/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WEST TO NORTHWEST WINDS WILL BLOW AT 20 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ027-041-042-044-047-271700- /O.CAN.KUNR.HW.W.0004.000000T0000Z-120327T1600Z/ SOUTHERN FOOT HILLS-FALL RIVER-SHANNON-BENNETT-TODD- INCLUDING THE CITIES OF...HOT SPRINGS...EDGEMONT...PINE RIDGE... KYLE...MARTIN...MISSION 954 AM MDT TUE MAR 27 2012 /1054 AM CDT TUE MAR 27 2012/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH WIND WARNING. $$ SDZ001-002-013-014-280000- /O.CON.KUNR.HW.W.0004.000000T0000Z-120328T0000Z/ HARDING-PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...FAITH... DUPREE 954 AM MDT TUE MAR 27 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL CONTINUE. * HIGH PROFILE VEHICLES WILL BECOME DIFFICULT TO DRIVE AND LIGHT OBJECTS MAY BECOME AIR-BORN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$
3 follow-up statements
159 WWUS73 KUNR 271801 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1201 PM MDT TUE MAR 27 2012 .A STRONG LOW PRESSURE SYSTEM ACROSS NORTH DAKOTA WILL LEAD TO STRONG WINDS ACROSS MOST OF THE AREA THROUGH THIS AFTERNOON. SDZ025-026-030-072-074-271915- /O.CAN.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/ NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...FOLSOM... STURGIS...HERMOSA 1201 PM MDT TUE MAR 27 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$ SDZ001-002-013-014-280000- /O.CON.KUNR.HW.W.0004.000000T0000Z-120328T0000Z/ HARDING-PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...FAITH... DUPREE 1201 PM MDT TUE MAR 27 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 60 MPH WILL CONTINUE. * HIGH PROFILE VEHICLES WILL BECOME DIFFICULT TO DRIVE AND LIGHT OBJECTS MAY BECOME AIR-BORN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ012-031-032-073-280000- /O.CON.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/ BUTTE-PENNINGTON CO PLAINS-HAAKON-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BELLE FOURCHE...WALL...PHILIP... UNION CENTER 1201 PM MDT TUE MAR 27 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WEST TO NORTHWEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ043-046-049-272100- /O.CON.KUNR.WI.Y.0018.000000T0000Z-120327T2100Z/ JACKSON-MELLETTE-TRIPP- INCLUDING THE CITIES OF...KADOKA...WHITE RIVER...WINNER 1201 PM MDT TUE MAR 27 2012 /101 PM CDT TUE MAR 27 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON. * WEST TO NORTHWEST WINDS WILL BLOW AT 20 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
982 WWUS73 KUNR 272019 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 219 PM MDT TUE MAR 27 2012 .A STRONG LOW PRESSURE SYSTEM ACROSS NORTH DAKOTA WILL LEAD TO STRONG WINDS ACROSS MOST OF THE AREA THROUGH THIS AFTERNOON. SDZ001-002-013-014-280000- /O.CAN.KUNR.HW.W.0004.000000T0000Z-120328T0000Z/ /O.EXA.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/ HARDING-PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...FAITH... DUPREE 219 PM MDT TUE MAR 27 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WEST TO NORTHWEST WINDS WILL BLOW AT 20 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ012-031-073-272130- /O.CAN.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/ BUTTE-PENNINGTON CO PLAINS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BELLE FOURCHE...WALL...UNION CENTER 219 PM MDT TUE MAR 27 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$ SDZ043-046-049-280000- /O.EXT.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/ JACKSON-MELLETTE-TRIPP- INCLUDING THE CITIES OF...KADOKA...WHITE RIVER...WINNER 219 PM MDT TUE MAR 27 2012 /319 PM CDT TUE MAR 27 2012/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. * WEST TO NORTHWEST WINDS WILL BLOW AT 20 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ032-280000- /O.CON.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/ HAAKON- INCLUDING THE CITY OF...PHILIP 219 PM MDT TUE MAR 27 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WEST TO NORTHWEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
351 WWUS73 KUNR 280004 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 604 PM MDT TUE MAR 27 2012 .THE WIND ADVISORY HAS EXPIRED. SDZ001-002-013-014-032-043-046-049-280115- /O.EXP.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/ HARDING-PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-HAAKON-JACKSON- MELLETTE-TRIPP- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...FAITH... DUPREE...PHILIP...KADOKA...WHITE RIVER...WINNER 604 PM MDT TUE MAR 27 2012 /704 PM CDT TUE MAR 27 2012/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS HAVE DIMINISHED TO 15 TO 30 MPH OVER NORTHWESTERN THROUGH SOUTH CENTRAL SOUTH DAKOTA...AND THEY WILL CONTINUE TO DIMINISH TO 5 TO 15 MPH OVERNIGHT. $$ BUNKERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Mar 27, 2:52 AM MDT, 7 hours 2 minutes earlier.
Area forecast discussion, Mar 27, 2:52 AM MDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
252 AM MDT TUE MAR 27 2012
.DISCUSSION...CURRENT SURFACE MAP SHOWS STRONG LOW OVER CENTRAL
NORTH DAKOTA. COLD FRONT HAS MOVED INTO EASTERN SOUTH
DAKOTA. SECONDARY SURFACE TROF ROTATING THROUGH WESTERN SOUTH
DAKOTA IN RESPONSE TO COMPACT SHORTWAVE. SOME WIND GUSTS EXCEEDING
45 KTS ACROSS SOUTHWEST SOUTH DAKOTA WITH BEST SUBSIDENCE.
SURFACE LOW QUICKLY MOVES INTO NORTHERN MINNESOTA THIS
MORNING. THIS WILL LIMIT STRONGEST WINDS TO THIS MORNING...AND
MAINLY ACROSS NORTHWEST SOUTH DAKOTA. WILL DROP HIGH WIND WARNING
ACROSS NORTHEAST WYOMING AS BEST WIND POTENTIAL HAS PASSED. HIGH
WIND WARNING WILL LIKELY NEED TO BE CANCELLED EARLY THIS AFTERNOON FOR
THE REST OF THE AREA AS PRESSURE GRADIENT WEAKENS... WHILE 850MB
WARM ADVECTION AND PRESSURE FALLS SPREAD ACROSS NORTHEAST WYOMING
AND WESTERN SOUTH DAKOTA.
UPPER TROF MOVING INTO THE WESTERN US ALLOWS RIDGE TO BUILD ACROSS
THE NORTHERN PLAINS WEDNESDAY. LOW LEVEL JET INCREASES WEDNESDAY
NIGHT AS SHORTWAVE CROSSES THE ROCKIES....WITH 2-4C/HR 850-700MB
THETA-E ADVECTION. FORECAST SOUNDINGS SHOW 1000-1500J/KG MUCAPE AND
MINIMAL CIN FOR ELEVATED CONVECTION. WILL ADD SMALL POPS LATE
WEDNESDAY NIGHT. SHORTWAVE ZIPS ACROSS THE AREA THURSDAY...WITH
SURFACE COLD FRONT ARRIVE THURSDAY MORNING. WILL BE BREEZY ACROSS
NORTHWEST SOUTH DAKOTA. WITH STRONG WINDS AND LOW
HUMIDITY...CRITICAL FIRE WEATHER CONDITIONS EXPECTED.
EXTENDED...WEAK UPPER LEVEL RIDGING WILL BUILD OVER THE AREA FRIDAY
AND SATURDAY...WITH TEMPERATURES WELL ABOVE AVERAGE. RIDGE WILL MOVE
EAST OF THE AREA ON SUNDAY AS A COLD FRONT AND UPPER LEVEL SYSTEM
APPROACH. MEDIUM RANGE MODELS ARE NOT IN GOOD AGREEMENT ON HOW THIS
SYSTEM WILL EVOLVE LATE THIS WEEKEND/EARLY NEXT WEEK. ECMWF AND
CANADIAN ARE IN GENERAL AGREEMENT WITH A WEAKER AND FASTER SYSTEM
COMPARED TO THE GFS. WILL GENERALLY FOLLOW THESE AND GO WITH A
CHANCE FOR SHOWERS OVER WESTERN PORTIONS OF THE CWA LATE SATURDAY
NIGHT AND SUNDAY...WITH A CHANCE FOR SHOWERS ELSEWHERE SUNDAY NIGHT
INTO MONDAY. IT LOOKS TO BE RATHER WINDY SUNDAY AFTERNOON THROUGH
MONDAY AS THE SYSTEM PASSES THROUGH. TEMPERATURES WILL DROP BACK
CLOSER TO AVERAGE BY MONDAY.
&&
.AVIATION...06Z TAF UPDATE
STRONG AND GUSTY WEST-NORTHWEST WINDS WILL CONTINUE THROUGH THIS
AFTERNOON ACROSS THE SD PLAINS BEFORE DIMINISHING. VFR CONDITIONS
ARE GENERALLY EXPECTED ACROSS THE NORTHEASTERN WY PLAINS AND THE
SOUTHWESTERN AND SOUTH CENTRAL SD PLAINS. AREAS OF MVFR/IFR
CONDITIONS WILL PERSIST ACROSS THE BLACK HILLS...BEARLODGE MTS...AND
NORTHWESTERN SD THIS MORNING AS RAIN SHOWERS AND HIGHER ELEVATION
SNOW SHOWERS ROTATE AROUND BACK OF EXITING WEATHER SYSTEM.
CONDITIONS WILL IMPROVE BY 18Z.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM MDT THIS
EVENING FOR BADLANDS AREA-CENTRAL SOUTH DAKOTA PLAINS-
NORTHERN BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS-SOUTH
CENTRAL SOUTH DAKOTA-SOUTHERN BLACK HILLS-SOUTHWESTERN
SOUTH DAKOTA.
HIGH WIND WARNING UNTIL 10 AM MDT /11 AM CDT/ THIS MORNING FOR
BENNETT-FALL RIVER-JACKSON-MELLETTE-SHANNON-SOUTHERN FOOT
HILLS-TODD-TRIPP.
HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR BUTTE-CUSTER
CO PLAINS-HAAKON-HARDING-HERMOSA FOOT HILLS-NORTHERN FOOT
HILLS-NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-
RAPID CITY-SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT
HILLS-ZIEBACH.
WY...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM MDT THIS
EVENING FOR LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES-
NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WYOMING BLACK HILLS.
&&
SHORT TERM...07
LONG TERM....26
AVIATION...26Hazardous weather outlook, Mar 27, 4:28 AM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 428 AM MDT TUE MAR 27 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-281300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 428 AM MDT (528 AM CDT) TUE MAR 27 2012 ...HIGH WINDS WILL AFFECT WESTERN SOUTH DAKOTA THROUGH THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT LATE THIS MORNING THROUGH THIS AFTERNOON FOR NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG AREA OF LOW PRESSURE OVER NORTH DAKOTA WILL BRING GUSTY WINDS TO THE AREA THROUGH THIS AFTERNOON. WIND SPEEDS OF 25 TO 40 MPH...WITH GUSTS TO 60 MPH...WILL BE FOUND ACROSS THE PLAINS OF WESTERN SOUTH DAKOTA. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTH CENTRAL SOUTH DAKOTA LATE WEDNESDAY NIGHT AND THURSDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Local storm report, Mar 27, 4:08 AM MDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
408 AM MDT TUE MAR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM NON-TSTM WND GST 7 SW ROCHELLE 43.52N 105.06W
03/26/2012 M59.00 MPH WESTON WY MESONET
ROCHELLE HILLS RAWS
1150 PM NON-TSTM WND GST PROVO 43.19N 103.83W
03/26/2012 E70.00 MPH FALL RIVER SD FIRE DEPT/RESCUE
1215 AM NON-TSTM WND GST 6 SE DOWNTOWN HOT SPRIN 43.37N 103.40W
03/27/2012 M66.00 MPH FALL RIVER SD AWOS
1249 AM NON-TSTM WND GST 2 E PINE RIDGE 43.03N 102.52W
03/27/2012 M58.00 MPH SHANNON SD ASOS
1257 AM NON-TSTM WND GST 10 NE EDGEMONT 43.40N 103.69W
03/27/2012 M56.00 MPH FALL RIVER SD MESONET
RED CANYON RAWS
0110 AM NON-TSTM WND GST 2 E PINE RIDGE 43.03N 102.52W
03/27/2012 M67.00 MPH SHANNON SD ASOS
0141 AM NON-TSTM WND GST 5 NE PORCUPINE 43.28N 102.26W
03/27/2012 M74.00 MPH SHANNON SD MESONET
PORCUPINE RAWS
0150 AM NON-TSTM WND GST 1 SE MARTIN 43.16N 101.72W
03/27/2012 M56.00 MPH BENNETT SD MESONET
MARTIN SDSU SITE
0215 AM NON-TSTM WND GST 1 ESE MARTIN 43.17N 101.71W
03/27/2012 M57.00 MPH BENNETT SD AWOS
0220 AM NON-TSTM WND GST 6 W PARMELEE 43.32N 101.14W
03/27/2012 M61.00 MPH TODD SD MESONET
MAGPIE CREEK RAWS
0255 AM NON-TSTM WND GST 2 NNE FAITH 45.04N 102.02W
03/27/2012 M55.00 MPH PERKINS SD ASOS
&&Local storm report, Mar 27, 4:16 AM MDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
416 AM MDT TUE MAR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM NON-TSTM WND GST 8 SW BATESLAND 43.05N 102.21W
03/27/2012 M70.00 MPH SHANNON SD MESONET
&&
WFO UNRLocal storm report, Mar 27, 4:36 AM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
436 AM MDT TUE MAR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM NON-TSTM WND GST MARTIN 43.17N 101.73W
03/27/2012 M63.00 MPH BENNETT SD MESONET
&&Local storm report, Mar 27, 5:09 AM MDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
509 AM MDT TUE MAR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HIGH SUST WINDS 6 E DOWNTOWN HOT SPRING 43.43N 103.36W
03/26/2012 M46.00 MPH FALL RIVER SD AWOS
0535 PM NON-TSTM WND GST 6 E DOWNTOWN HOT SPRING 43.43N 103.36W
03/26/2012 M60.00 MPH FALL RIVER SD AWOS
0705 PM NON-TSTM WND GST 2 E COTTONWOOD 43.96N 101.86W
03/26/2012 M58.00 MPH JACKSON SD MESONET
0710 PM NON-TSTM WND GST UNION CENTER 44.56N 102.67W
03/26/2012 M61.00 MPH MEADE SD MESONET
0720 PM NON-TSTM WND GST BEULAH 44.53N 104.08W
03/26/2012 M57.00 MPH CROOK WY MESONET
0720 PM HIGH SUST WINDS BEULAH 44.53N 104.08W
03/26/2012 M41.00 MPH CROOK WY MESONET
0750 PM HIGH SUST WINDS 10 NE BELVIDERE 43.94N 101.13W
03/26/2012 M44.00 MPH JACKSON SD MESONET
1051 PM NON-TSTM WND GST 2 NE ECHETA 44.47N 105.83W
03/26/2012 M56.00 MPH CAMPBELL WY MESONET
0355 AM HIGH SUST WINDS 1 WSW SOUTH EAGLE BUTTE 44.98N 101.25W
03/27/2012 M41.00 MPH ZIEBACH SD AWOS
0355 AM NON-TSTM WND GST 1 SSW SOUTH EAGLE BUTTE 44.98N 101.24W
03/27/2012 M55.00 MPH ZIEBACH SD AWOS
0413 AM NON-TSTM WND GST MOUNT RUSHMORE 43.88N 103.45W
03/27/2012 M50.00 MPH PENNINGTON SD MESONET
&&
WFOUNRLocal storm report, Mar 27, 5:10 AM MDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
510 AM MDT TUE MAR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST 17 SW WRIGHT 43.58N 105.74W
03/26/2012 M59.00 MPH CAMPBELL WY DEPT OF HIGHWAYS
REPORTED BY WYOMING DOT OBSERVATION SITE BETWEEN 300 PM
AND 400 PM AT PINE TREE JUNCTION.
0400 PM NON-TSTM WND GST 13 N WRIGHT 43.94N 105.50W
03/26/2012 M72.00 MPH CAMPBELL WY DEPT OF HIGHWAYS
REPORTED BY WYOMING DOT OBSERVATION SITE BETWEEN 300 PM
AND 400 PM MDT.
0406 PM NON-TSTM WND GST 16 WSW DOWNTOWN GILLETT 44.20N 105.80W
03/26/2012 M62.00 MPH CAMPBELL WY DEPT OF HIGHWAYS
REPORTED BY WYOMING DOT OBSERVATION SITE.
0430 PM NON-TSTM WND GST 5 NNW DOWNTOWN GILLETTE 44.36N 105.54W
03/26/2012 M64.00 MPH CAMPBELL WY OFFICIAL NWS OBS
REPORTED AT GILLETTE AIRPORT BY NWS ASOS.
0446 PM NON-TSTM WND GST PINE HAVEN 44.35N 104.81W
03/26/2012 M55.00 MPH CROOK WY TRAINED SPOTTER
WINDS SUSTAINED FROM 45 TO 50 MPH FOR ONE MINUTE.
0451 PM NON-TSTM WND GST 2 NE ECHETA 44.47N 105.83W
03/26/2012 M68.00 MPH CAMPBELL WY OTHER FEDERAL
REPORTED BY USFS RAWS OBSERVATION SITE.
0452 PM NON-TSTM WND GST 5 NNE UPTON 44.17N 104.59W
03/26/2012 E50.00 MPH WESTON WY TRAINED SPOTTER
0530 PM NON-TSTM WND GST 25 NNE WESTON 44.97N 105.14W
03/26/2012 M59.00 MPH CAMPBELL WY TRAINED SPOTTER
0535 PM HIGH SUST WINDS 6 E DOWNTOWN HOT SPRING 43.43N 103.36W
03/26/2012 M46.00 MPH FALL RIVER SD AWOS
0535 PM NON-TSTM WND GST 6 E DOWNTOWN HOT SPRING 43.43N 103.36W
03/26/2012 M60.00 MPH FALL RIVER SD AWOS
0537 PM NON-TSTM WND GST 1 S DOWNTOWN HOT SPRING 43.42N 103.48W
03/26/2012 M54.00 MPH FALL RIVER SD TRAINED SPOTTER
0540 PM NON-TSTM WND GST 2 SSW DOWNTOWN CUSTER 43.74N 103.62W
03/26/2012 M62.00 MPH CUSTER SD OFFICIAL NWS OBS
REPORTED BY ASOS AT CUSTER AIRPORT.
0543 PM NON-TSTM WND GST 5 W DOWNTOWN SPEARFISH 44.50N 103.96W
03/26/2012 M60.00 MPH LAWRENCE SD TRAINED SPOTTER
0615 PM NON-TSTM WND GST 8 NW ROCKYPOINT 44.99N 105.20W
03/26/2012 M79.00 MPH CAMPBELL WY TRAINED SPOTTER
0616 PM NON-TSTM WND GST 2 E PINE RIDGE 43.03N 102.52W
03/26/2012 M64.00 MPH SHANNON SD OFFICIAL NWS OBS
REPORTED BY ASOS AT PINE RIDGE AIRPORT.
0631 PM TSTM WND GST RAPID CITY AIRPORT 44.04N 103.06W
03/26/2012 M58.00 MPH PENNINGTON SD ASOS
0640 PM NON-TSTM WND GST 8 SW BATESLAND 43.05N 102.21W
03/26/2012 M55.00 MPH SHANNON SD DEPT OF HIGHWAYS
REPORTED BY SOUTH DAKOTA DOT OBSERVATION SITE.
0640 PM NON-TSTM WND GST 8 S WALL 43.88N 102.24W
03/26/2012 M65.00 MPH PENNINGTON SD OTHER FEDERAL
REPORTED BY AUTOMATED USFS RAWS OBSERVATION AT PINNACLES.
0641 PM NON-TSTM WND GST 5 NE PORCUPINE 43.28N 102.26W
03/26/2012 M68.00 MPH SHANNON SD OTHER FEDERAL
USFS RAWS OBSERVATION
0645 PM NON-TSTM WND GST 1 NW WALL 44.00N 102.25W
03/26/2012 M60.00 MPH PENNINGTON SD OTHER FEDERAL
REPORTED BY AUTOMATED AWOS AT WALL AIRPORT.
0650 PM NON-TSTM WND GST 8 W DOWNTOWN SPEARFISH 44.50N 104.02W
03/26/2012 M54.00 MPH LAWRENCE SD TRAINED SPOTTER
0650 PM NON-TSTM WND GST INTERIOR 43.73N 101.98W
03/26/2012 E80.00 MPH JACKSON SD FIRE DEPT/RESCUE
0700 PM NON-TSTM WND GST 3 NW WASTA 44.10N 102.49W
03/26/2012 M63.00 MPH PENNINGTON SD DEPT OF HIGHWAYS
REPORTED BY SOUTH DAKOTA DOT OBSERVATION SITE.
0705 PM NON-TSTM WND GST 2 E COTTONWOOD 43.96N 101.86W
03/26/2012 M58.00 MPH JACKSON SD MESONET
0710 PM NON-TSTM WND GST UNION CENTER 44.56N 102.67W
03/26/2012 M61.00 MPH MEADE SD MESONET
0710 PM NON-TSTM WND GST 4 E CACTUS FLAT 43.84N 101.82W
03/26/2012 M52.00 MPH JACKSON SD DEPT OF HIGHWAYS
REPORTED BY SOUTH DAKOTA DOT OBSERVATION SITE.
0719 PM NON-TSTM WND GST PHILIP 44.05N 101.67W
03/26/2012 E60.00 MPH HAAKON SD LAW ENFORCEMENT
0720 PM HIGH SUST WINDS BEULAH 44.53N 104.08W
03/26/2012 M41.00 MPH CROOK WY MESONET
0720 PM NON-TSTM WND GST BEULAH 44.53N 104.08W
03/26/2012 M57.00 MPH CROOK WY MESONET
0720 PM NON-TSTM WND GST 5 W DOWNTOWN SPEARFISH 44.50N 103.96W
03/26/2012 M66.00 MPH LAWRENCE SD TRAINED SPOTTER
0731 PM TSTM WND GST 7 SSW PLAINVIEW 44.52N 102.21W
03/26/2012 E60.00 MPH MEADE SD TRAINED SPOTTER
0746 PM NON-TSTM WND GST PHILIP 44.05N 101.67W
03/26/2012 M61.00 MPH HAAKON SD ASOS
MEASUREMENT TAKEN FROM KPHP ASOS.
0750 PM HIGH SUST WINDS 10 NE BELVIDERE 43.94N 101.13W
03/26/2012 M44.00 MPH JACKSON SD MESONET
0750 PM NON-TSTM WND GST 10 NE BELVIDERE 43.94N 101.13W
03/26/2012 M55.00 MPH JACKSON SD DEPT OF HIGHWAYS
REPORTED BY SOUTH DAKOTA DOT OBSERVATION SITE.
0939 PM TSTM WND GST WINNER 43.37N 99.86W
03/26/2012 M53.00 MPH TRIPP SD ASOS
1005 PM NON-TSTM WND GST 7 SW ROCHELLE 43.52N 105.06W
03/26/2012 M59.00 MPH WESTON WY MESONET
ROCHELLE HILLS RAWS
1051 PM NON-TSTM WND GST 2 NE ECHETA 44.47N 105.83W
03/26/2012 M56.00 MPH CAMPBELL WY MESONET
1150 PM NON-TSTM WND GST PROVO 43.19N 103.83W
03/26/2012 E70.00 MPH FALL RIVER SD FIRE DEPT/RESCUE
1215 AM NON-TSTM WND GST 6 SE DOWNTOWN HOT SPRIN 43.37N 103.40W
03/27/2012 M66.00 MPH FALL RIVER SD AWOS
1249 AM NON-TSTM WND GST 2 E PINE RIDGE 43.03N 102.52W
03/27/2012 M58.00 MPH SHANNON SD ASOS
1257 AM NON-TSTM WND GST 10 NE EDGEMONT 43.40N 103.69W
03/27/2012 M56.00 MPH FALL RIVER SD MESONET
RED CANYON RAWS
0110 AM NON-TSTM WND GST 2 E PINE RIDGE 43.03N 102.52W
03/27/2012 M67.00 MPH SHANNON SD ASOS
0130 AM NON-TSTM WND GST 8 SW BATESLAND 43.05N 102.21W
03/27/2012 M70.00 MPH SHANNON SD MESONET
0141 AM NON-TSTM WND GST 5 NE PORCUPINE 43.28N 102.26W
03/27/2012 M74.00 MPH SHANNON SD MESONET
PORCUPINE RAWS
0150 AM NON-TSTM WND GST 1 SE MARTIN 43.16N 101.72W
03/27/2012 M56.00 MPH BENNETT SD MESONET
MARTIN SDSU SITE
0200 AM NON-TSTM WND GST MARTIN 43.17N 101.73W
03/27/2012 M63.00 MPH BENNETT SD MESONET
0215 AM NON-TSTM WND GST 1 ESE MARTIN 43.17N 101.71W
03/27/2012 M57.00 MPH BENNETT SD AWOS
0220 AM NON-TSTM WND GST 6 W PARMELEE 43.32N 101.14W
03/27/2012 M61.00 MPH TODD SD MESONET
MAGPIE CREEK RAWS
0255 AM NON-TSTM WND GST 2 NNE FAITH 45.04N 102.02W
03/27/2012 M55.00 MPH PERKINS SD ASOS
0355 AM HIGH SUST WINDS 1 WSW SOUTH EAGLE BUTTE 44.98N 101.25W
03/27/2012 M41.00 MPH ZIEBACH SD AWOS
0355 AM NON-TSTM WND GST 1 SSW SOUTH EAGLE BUTTE 44.98N 101.24W
03/27/2012 M55.00 MPH ZIEBACH SD AWOS
0413 AM NON-TSTM WND GST MOUNT RUSHMORE 43.88N 103.45W
03/27/2012 M50.00 MPH PENNINGTON SD MESONET
&&
WFOUNRLocal storm report, Mar 27, 8:15 AM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
815 AM MDT TUE MAR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM NON-TSTM WND GST HOOVER 45.11N 103.27W
03/26/2012 E60 MPH BUTTE SD CO-OP OBSERVER
1026 PM NON-TSTM WND GST 1 N PIEDMONT 44.25N 103.40W
03/26/2012 E60 MPH MEADE SD NWS EMPLOYEE
&&
KEWYThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:06 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Custer, Lawrence, Meade, Pennington | 54 min |
| Mar 26, 6:39 PM MDT | Special Weather Statement | UNR | Haakon | 66 min |
| Mar 26, 7:00 PM MDT | Special Weather Statement | UNR | Meade | 45 min |
| Mar 26, 7:24 PM MDT | Severe Thunderstorm Warning | UNR | Haakon, Meade, Pennington, Ziebach | 45 min |
| Mar 27, 2:08 PM MDT | Fire Weather Watch | UNR | 13 hr |
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.